MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-N180
Medical Device Problem Codes Device Reprocessing Problem (1091); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to olympus that evis exera ii gastrointestinal videoscope has a leak.Upon inspection and testing of the customer returned device, the repair center found foreign material cannot be removed even if the correct reprocess is performed due to the buckling of the channel.This report is being submitted for the event found at estimation.There was no report of death, harm or patient injury.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.A review the images provided confirmed the device channel is buckling.Further review of the device also noted the channel is clogged and there was a foreign material within the channel.Additionally, there were black spots on the image, and the bending section tube had defects.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.
 
Additional Manufacturer Narrative
Correction to g3 of the initial medwatch.The aware date should be 29-dec-2021.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 9 years since the subject device was manufactured.Based on the results of the investigation, a definitive root cause could not be established.The suggested phenomenon was presumed to be due to the following: ·because of inappropriate device handling, the biopsy channel was deformed.And the biopsy channel was clogged with an endo therapy accessory, because the user inserted the endo therapy accessory into the biopsy channel while the biopsy channel was deformed.·during the procedure performed before detection of the suggested event, a way of using an endo therapy accessory by the user was not appropriate, and then, the biopsy channel was clogged with the endo therapy accessory.Users can detect the suggested event properly by handling the device in accordance with the following instructions for use (ifu): "·inspection of the instrument channel - insert the endotherapy accessory through the biopsy valve.Confirm that the endotherapy accessory extends smoothly from the distal end.Also make sure that no foreign objects come out of the distal end.".Users can decrease/prevent the suggested event by handling the device in accordance with the following ifu: "·do not strike, hit, or drop the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, or endoscope connector.Also, do not bend, pull, or twist the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, or endoscope connector with excessive force.The endoscope may be damaged and could cause patient injury, burns, bleeding, and/or perforations.It could also cause parts of the endoscope to fall off inside the patient.·do not coil the insertion tube or universal cord with a diameter of less than 12 cm.Equipment damage can result.·if insertion or withdrawal of endotherapy accessories is difficult, straighten the bending section as much as possible without losing the endoscopic image.Inserting or withdrawing endotherapy accessories with excessive force may damage the instrument channel or endotherapy accessories and could cause some parts to fall off and/or cause patient injury.".Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13372676
Report Number8010047-2022-02097
Device Sequence Number11629428
Product Code FDS
UDI-Device Identifier04953170339080
UDI-Public04953170339080
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-N180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2022
Supplement Date Received by Manufacturer03/30/2022
Initial Report FDA Received Date01/27/2022
Supplement Report FDA Received Date04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown